Alert archive / Georgia / Areal Flood Advisories in 2021

Areal Flood Advisory 13, NWS Columbia, SC

June 7, 2021Burke County, Georgia

NWS Columbia, SC issued this areal flood advisory at Jun 7, 2021, 6:09 PM EDT for Burke County, Georgia. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 6:09 PM EDT (22:09 UTC)
Expired
Jun 7, 2021, 8:15 PM EDT
In force
2 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon

County Burke County, GA

The radar

The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1579 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1579 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

562 
WGUS82 KCAE 072209
FLSCAE

Flood Advisory
National Weather Service Columbia SC
609 PM EDT Mon Jun 7 2021

GAC033-080015-
/O.NEW.KCAE.FA.Y.0013.210607T2209Z-210608T0015Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burke GA-
609 PM EDT Mon Jun 7 2021

The National Weather Service in Columbia has issued a

* Flood Advisory for...
  West Central Burke County in east central Georgia...

* Until 815 PM EDT.

* At 609 PM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Minor flooding is ongoing or expected to begin 
  shortly in the advisory area. Between 1 and 2 inches of rain have 
  fallen.

Some locations that will experience flooding include...
  Gough, Vidette, Rosier and Magruder.

Additional rainfall of 1 to 2 inches is expected over the area. This 
additional rain will result in minor flooding.

LAT...LON 3310 8228 3311 8209 3294 8208 3290 8228
      3292 8228 3294 8227 3296 8228 3300 8228
      3301 8228 3302 8228

$$

MG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Jun 7, 2:22 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 7, 2:22 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
222 PM EDT Mon Jun 7 2021

.SYNOPSIS...
A warm and moist air mass will reside over the region early this
week, with scattered to numerous afternoon and evening convection
expected. Rain chances will be a little lower mid week as the upper
ridge strengthens and deeper moisture shifts to the north. Troughing
will develop over the region late this week supporting higher PoPs
once again. Temperatures will be near to above normal.

&&

.NEAR TERM /THROUGH TONIGHT/...
A warm and very moist air mass typical of mid to late summer is in
place. The pattern features an upper ridge along the coast with an
upper trough over the central MS Valley. Deep southerly flow across
the region with PWAT values around 2 inches, which is about 150
percent of normal. There is also a short wave over GA that will
slowly cross the area through tonight. The airmass is
moderately unstable with lifted indices -5C to -6C and sfc based
CAPE around 3000 J/kg. This should support widespread showers
and thunderstorms this afternoon into early tonight. High
resolution models indicate scattered to numerous showers and
thunderstorms this afternoon, diminishing around midnight. Will
continue to carry likely pops and linger pops through the late
evening hours as the shortwave energy should help convection
persist past sunset. Wind shear is weak and the primary storm
mode will be multicell clusters with generally a low severe
threat. Heavy rain will be the main threat given such high PWAT
values and relatively slow storm motion.

Despite cloud cover, high temperatures will be in the in the
80s to low 90s. Lows overnight will be mild in the upper 60s to
low 70s.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
Models continue to remain in rather good agreement with the
overall pattern through Thursday night. Tuesday should start off
with a few showers moving through the area during the morning
hours as a weak shortwave moves through on the back of the upper
ridge axis. Most of this activity should be mostly in the form
of showers, then if any lingering activity lasts into the
afternoon we could see some thunderstorms develop. Biggest issue
remains the very high moisture content of the atmosphere, and
this will lead to periods of heavy rainfall, even in the
showers. The activity should be diminished by Tuesday evening,
with a few isolated showers still hanging on. Highs on Tuesday
remain slightly below normal, with readings in the lower to mid
80s. However the humidity will remain high through the day.
Overnight lows for Tuesday night will be back down into the
upper 60s.

For Wednesday and Thursday, the upper ridge axis remains just
east of the area, while the surface high is off the coast.
Plenty of moisture will remain across the region, so little
change from the usual Summertime pattern of afternoon and
evening showers and thunderstorms each day. This activity will
focus along the previous days localized convection boundaries,
and along the inland moving sea-breeze. Highs will be in the
upper 80s to low 90s with lows int he upper 60s to low 70s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
By Friday, the global models show the upper low that has been
generally stalled west of the region beginning to move over top
of the ridge, helping to suppress the ridge further southward.
The main trough axis should move in on Saturday, and it could
push a weak front towards the area as it does. This pattern
would enhance thunderstorm potential and provide a high chance
of PoPs into the weekend. High temperatures won't change much
however with highs expected to be in the upper 80s to mid 90s.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Restrictions expected in numerous showers and thunderstorms this
afternoon into tonight, then low clouds/fog during the early morning
hours.

Shortwave energy on the eastern periphery of an upper trough over
the MS Valley will support widespread showers and thunderstorms this
afternoon into tonight, likely impacting all terminals. Convection
should diminish during the early morning hours with MVFR/IFR
conditions developing in fog/stratus. The chance for scattered
convection may linger overnight, though confidence is low that
it will affect the terminals. HREF indicated convection
coverage increasing again after 08/14z with primarily MVFR
cigs. South winds 5 to 10 knots outside of thunderstorms will
become light tonight.

EXTENDED AVIATION OUTLOOK...Restrictions possible in early
morning fog/stratus and in mainly diurnal afternoon convection
through Friday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jun 7, 3:50 AM EDT, 14 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
350 AM EDT Mon Jun 7 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-080800-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
350 AM EDT Mon Jun 7 2021

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.
However, slow moving storms may pose a minor flooding threat due to
heavy rainfall, especially in areas that received significant rain
over the past couple of days.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 7, 5:12 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
512 PM EDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     LIGHTNING        2 ENE LAKE MURRAY OF RI 34.13N 81.24W
06/07/2021                   RICHLAND           SC   FIRE DEPT/RESCUE

            LIGHTNING STRIKE TO STRUCTURE.

&&

NS
Local storm report, Jun 7, 5:27 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
527 PM EDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLOOD            FOREST ACRES            34.03N 80.98W
06/07/2021                   RICHLAND           SC   PUBLIC

            MINOR STREET FLOODING ALONG ATASCADERO DR
            NEAR EIGHTMILE BRANCH.

&&

NS
Special weather statement, Jun 7, 5:36 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Columbia SC
536 PM EDT Mon Jun 7 2021

SCZ021-022-028-116-072200-
Fairfield SC-Southern Lancaster SC-Richland SC-Kershaw SC-
536 PM EDT Mon Jun 7 2021

...Strong Thunderstorms Will Impact Portions of eastern Fairfield...
Southern Lancaster...north central Richland and northwestern Kershaw
Counties Until 600 PM EDT....

At 535 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Lake Carolina, or 11 miles north of
Dentsville, moving north at 35 mph.

  HAZARD...strong winds 45 to 55 mph and localized minor flooding.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Localized minor flooding of low
           lying and poor drainage areas is also possible.

Some locations in the path of this storm include...
Winnsboro, Liberty Hill, Lake Carolina, Lake Wateree State Park,
Longtown, Blythewood, Ridgeway, Winnsboro Mills, Smallwood, Cedar
Creek Fire Station, Mitford and Lake Wateree near Highway 97.

Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

This includes Interstate 77 between mile markers 24 and 49.

LAT...LON 3415 8082 3417 8107 3454 8110 3452 8076
TIME...MOT...LOC 2135Z 182DEG 30KT 3424 8096

NS
Local storm report, Jun 7, 5:46 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
546 PM EDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLOOD            4 NNE GLOVERVILLE       33.58N 81.79W
06/07/2021                   AIKEN              SC   COCORAHS

            STREET FLOODING AT CANAL STREET AND ASCAUGA
            LAKE ROAD.

&&

MG
Local storm report, Jun 7, 5:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
550 PM EDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     WHITMIRE                34.50N 81.62W
06/07/2021                   NEWBERRY           SC   PUBLIC

            PHOTOS OF TREES DOWN NEAR CENTRAL AVE IN
            WHITMIRE. TIME ESTIMATED ON RADAR.

&&

NS
Local storm report, Jun 7, 5:57 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
557 PM EDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     FLOOD            1 N NORTH AUGUSTA       33.53N 81.96W
06/07/2021                   AIKEN              SC   LAW ENFORCEMENT

            ROADWAY FLOODING ON HEIL DRIVE REPORTED BY
            SC HIGHWAY PATROL.

&&

MG

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:35 PM EDTSpecial Weather StatementCAERichmond25 min
Jun 7, 4:44 PM EDTAreal Flood AdvisoryCAEBurke, Richmond61 min
Jun 7, 6:32 PM EDTAreal Flood AdvisoryCAERichmond118 min

Nearby

Areal Flood Advisories in Georgia, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.